MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESSORY KIT; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW ACCESSORY KIT; INTRODUCER, CATHETER
Model Number IPN033589
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe aspirated air when aspirating through the side port of the sheath, while placing a pacing-catheter on the patient, which indicated a leak in the contamination shield.The patient had no injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one cath-gard for analysis.Signs of use were observed on the cath-gard.Visual analysis of the cath-gard revealed no obvious defects or anomalies.Once the seal was reinserted in the adapter, the cath-gard was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "feed catheter through sheath adapter and sheath into vessel and advance catheter to desired position".A 7fr lab inventory swan-ganz catheter was inserted through the returned cath-gard, and was able to securely lock in the cath-gard.The subassembly was then connected to a lab inventory sheath.The sheath sidearm was aspirated and no leaks were observed along any portion of the subassembly.Therefore, the customer report could not be confirmed.R & d was consulted as a part of this complaint investigation.They stated that the purpose of the cath-gard is to serve as an additional means to prevent contamination from dust, dirt, liquids, etc, and not to provide a 'seal'.Therefore, the cath-gard likely was not the cause of the leak, and rather, a bad seal in the hemostasis valve or side arm of the sheath likely caused or contributed to the leak experienced by the customer.The customer did not return a sheath for analysis and a sheath is not a part of the reported kit, so a sheath leak cannot be confirmed.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit informs the user, "warning: sheath adapter must be occluded at all times to minimize the risk of air embolism or hemorrhage." the customer report of a cath-gard leak could not be confirmed through investigation of the returned sample.The component passed all relevant visual and functional requirements.R & d was consulted and they stated that the purpose of the cath-gard is to prevent contamination (dust, dirt, liquids, etc), and would likely not contribute to the air leakage reported by the customer.Rather, the sheath valve or sidearm would more likely be the cause of the leaking.However, a sheath was not returned for analysis and a sheath is not a part of the reported kit, so the customer report could not be confirmed.Therefore, based on the customer report and the sample received, the potential root cause cannot be determined at this time.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ACCESSORY KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17458250
Report Number9680794-2023-00571
Device Sequence Number17951144
Product Code DYB
UDI-Device Identifier00801902026149
UDI-Public00801902026149
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN033589
Device Catalogue NumberSA-09847
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale